MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range and no instrument errors occurred at the time of the event.No other patient samples were affected.Sample specific issues cannot be ruled out as a potential cause of the event.The reagent used to obtain the von willebrand factor antigen results is a non-siemens reagent and running this reagent on the bcs xp system is a user defined method (udm) that has not been validated by siemens.Siemens is investigating the issue.
 
Event or Problem Description
Two discordant, falsely low von willebrand factor activity (vwf ac) results and two discordant, falsely low von willebrand factor antigen (vwf ag) results were obtained on a patient sample on a bcs xp system.The vwf ac results were obtained with bc von-willebrand reagent (lot 557480).The vwf ag results were obtained with a non-siemens reagent.The discordant results were reported to the physician(s).Later the same day, the sample was repeated twice more for vwf ac and twice more for vwf ag.The repeat results recovered higher than the initial low results.The sample was also run for factor viii on the same day.The factor viii results recovered in the normal range and were not considered discordant.The following day, the sample was repeated twice more for vwf ac and twice more for vwf ag on an alternate bcs xp system.The repeat results recovered higher and matched the repeat results from the previous day.A corrected report was issued, but it is unknown which results were included in the corrected report.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low von willebrand factor activity and von willebrand factor antigen results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00041 on 22-apr-2021.Additional information (28-apr-2021): the customer received the affected sample as a frozen aliquot from a different lab, and they are not able to confirm any information from the other lab regarding transport, tube type, centrifuge information or if the sample was double-spun.Siemens confirmed that the customer was using correct reagent handling.Controls being in range, no mechanical errors, acceptable precision and no other samples showing problems indicates that the instrument and reagents were performing acceptably.Inadequate mixing, centrifugation or other mishandling of the sample cannot be ruled out as contributing factors to the discordant results.The issue is sample specific and was limited to one patient sample.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11711199
Report Number9610806-2021-00041
Device Sequence Number3550310
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1